Alert archive / Pennsylvania / Tornado Warnings in 2019
Tornado Warning 15, NWS Binghamton, NY
NWS Binghamton, NY issued this tornado warning at May 28, 2019, 5:42 PM EDT for Bradford County, Lackawanna County, Wyoming County, Pennsylvania. It was in force for 33 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2019, 5:42 PM EDT (21:42 UTC)
- Expired
- May 28, 2019, 6:15 PM EDT
- In force
- 33 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.5 in
Counties Bradford County, PA, Lackawanna County, PA, Wyoming County, PA
The radar
The Binghamton radar (KBGM), 68 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 5:43 PM EDT | TSTM WND DMG | Laceyville, PA | REPORT OF FUNNEL CLOUD, FLYING DEBRIS, AND A DEBRIS FIELD IN THE VICINITY OF LACEYVILLE MOVING EAST ALONG THE SUSQUEHANNA RIVER. |
| May 28, 5:48 PM EDT | HAIL 1.75 | Russell Hill, PA | |
| May 28, 6:02 PM EDT | HAIL 0.75 | Tunkhannock, PA | |
| May 28, 6:03 PM EDT | HAIL 1.75 | Tunkhannock, PA | |
| May 28, 6:04 PM EDT | HAIL 2.75 | 1 N Mill City, PA | SIZE ESTIMATED FROM VIDEO. |
| May 28, 6:04 PM EDT | HAIL 2.75 | Lake Winola, PA | SIZE ESTIMATED FROM VIDEO. |
| May 28, 6:10 PM EDT | TORNADO | 1 Nne Falls, PA | *** 1 INJ *** EF-0 TORNADO IN FALLS TOWNSHIP WITH MAX WIND SPEED OF 80 MPH. THE TORNADO TOUCHED DOWN NEAR PINE HILL ROAD, THEN LIFTED THREE MINUTES LATER NEAR BUTTERMILK ROAD. THE MAXIMUM PATH WIDTH WAS 75 YARDS. DOZENS OF TREES AND A UTILITY POLE WERE UPROOTE |
| May 28, 6:13 PM EDT | TSTM WND DMG | Falls, PA | POWERLINES DOWN WITH ASSOCIATED FIRE IN THE VICINITY OF FALLS ROAD AND BUTTERMILK ROAD IN FALLS TOWNSHIP, PA. |
| May 28, 6:13 PM EDT | TSTM WND DMG | Lake Winola, PA | TREES AND WIRES DOWN. |
| May 28, 6:18 PM EDT | TORNADO | 4 Sw Glenburn, PA | EF-1 TORNADO IN NEWTON TWP WITH ESTIMATED MAX WIND SPEED OF 90 MPH. THE TORNADO TOUCHED DOWN NEAR ORCHARD DR AND WINDMILL DR. THE MAX PATH WIDTH WAS 125 YARDS. THE TORNADO TRACKED FOR 0.78 MILES AND THEN LIFTED THREE MINUTES LATER NEAR WAYNEWOOD RD. |
| May 28, 6:21 PM EDT | TSTM WND DMG | 3 Ese Falls, PA | TREES AND WIRES DOWN ON A VEHICLE WITH OCCUPANTS IN THE VICINITY OF RANSOM BLVD. NO INJURIES REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 1:48 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.7 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1087 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
219
WFUS51 KBGM 282142
TORBGM
PAC015-069-131-282215-
/O.NEW.KBGM.TO.W.0015.190528T2142Z-190528T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Binghamton NY
542 PM EDT Tue May 28 2019
The National Weather Service in Binghamton has issued a
* Tornado Warning for...
Northwestern Lackawanna County in northeastern Pennsylvania...
Southeastern Bradford County in northeastern Pennsylvania...
Central Wyoming County in northeastern Pennsylvania...
* Until 615 PM EDT.
* At 541 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Laceyville, or near Wyalusing, moving southeast at
35 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Meshoppen around 550 PM EDT.
Mehoopany around 555 PM EDT.
Tunkhannock, Lake Carey and Evans Falls around 600 PM EDT.
Osterhout around 605 PM EDT.
Falls around 610 PM EDT.
Waverly, Dalton and Factoryville around 615 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4165 7626 4169 7616 4168 7611 4164 7611
4164 7598 4156 7565 4142 7583 4140 7594
TIME...MOT...LOC 2141Z 299DEG 32KT 4165 7615
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$
JRK2 follow-up statements
554
WWUS51 KBGM 282152
SVSBGM
Severe Weather Statement
National Weather Service Binghamton NY
552 PM EDT Tue May 28 2019
PAC015-069-131-282215-
/O.CON.KBGM.TO.W.0015.000000T0000Z-190528T2215Z/
Lackawanna PA-Bradford PA-Wyoming PA-
552 PM EDT Tue May 28 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR
NORTHWESTERN LACKAWANNA...SOUTHEASTERN BRADFORD AND CENTRAL WYOMING
COUNTIES...
At 549 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Meshoppen, or 7 miles northwest of Tunkhannock.
Another severe thunderstorm was located near Wyalusing. Both
thunderstorms were moving southeast at 35 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation. At 543 pm, a funnel cloud was
reported in the Laceyville area in northern Wyoming County.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Tunkhannock, Lake Carey and Evans Falls around 600 PM EDT.
Osterhout around 605 PM EDT.
Falls around 610 PM EDT.
Waverly, Dalton and Factoryville around 615 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Additional statements will be issued as conditions warrant.
&&
LAT...LON 4165 7626 4169 7616 4168 7611 4164 7611
4164 7598 4156 7565 4142 7583 4140 7594
TIME...MOT...LOC 2149Z 299DEG 32KT 4161 7606
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$
DAB379
WWUS51 KBGM 282202
SVSBGM
Severe Weather Statement
National Weather Service Binghamton NY
602 PM EDT Tue May 28 2019
PAC015-069-131-282215-
/O.CON.KBGM.TO.W.0015.000000T0000Z-190528T2215Z/
Lackawanna PA-Bradford PA-Wyoming PA-
602 PM EDT Tue May 28 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR
NORTHWESTERN LACKAWANNA...SOUTHEASTERN BRADFORD AND CENTRAL WYOMING
COUNTIES...
At 602 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Tunkhannock, moving southeast at 35 mph.
HAZARD...Tornado and two inch hail.
SOURCE...Radar indicated rotation. Damage and golf ball sized hail
has been reported with this thunderstorm.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Falls and Factoryville around 610 PM EDT.
Waverly, Dalton and La Plume around 615 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Additional statements will be issued as conditions warrant.
&&
LAT...LON 4165 7626 4169 7616 4168 7611 4164 7611
4164 7598 4156 7565 4142 7583 4140 7594
TIME...MOT...LOC 2202Z 299DEG 32KT 4155 7592
TORNADO...RADAR INDICATED
HAIL...2.00IN
$$
DABWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this tornado warning went out at May 28, 2:48 PM EDT, 2 hours 54 minutes earlier.
Area forecast discussion, May 28, 2:48 PM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION National Weather Service Binghamton NY 248 PM EDT Tue May 28 2019 .SYNOPSIS... Scattered thunderstorms are expected along the southern tier of NY and across northeast PA through this evening. A few storms may become severe. A lingering frontal boundary will allow for persistent chances of showers and thunderstorms the next several days. High pressure and a brief dry period is possible Friday into Saturday. && .NEAR TERM /THROUGH WEDNESDAY NIGHT/... 250 pm update... Main concerns in the near term are focused on the potential for severe thunderstorms late this afternoon into the evening hours...mainly over ne PA, but potentially spreading into far southern NY as well. A Tornado Watch has been issued for all of ne PA until 10 pm this evening. Surface low currently situated near wrn NY/Lake Erie with a warm front extending east along the srn tier of NY into portions of ne PA. Much of the region south of the low and the warm front has destabilized impressively with ML CAPE values exceeding 1500 J/kg into wrn PA. This very unstable air mass will attempt to move n/newd just south of the warm front and provide the primary ingredient for strong to severe thunderstorms across central and ern PA. Strongly sheared wind profiles are evident along and north of the warm front...0-1km shear around 30 kt and 0-6km shear around 60 kt...so will need to watch the development of strong convection closer to the front for the possibility of quickly maturing supercells later this afternoon. The main threat is damaging winds and hail...and also an increasing threat of a few tornadoes as well given the amt of low level shear. There is also a secondary threat of localized flash flooding with this event. Although the motion of individual storms will be fairly fast...there does appear to be some potential for training of convection over the same areas with the focus along a west-east broad area through PA. Heavy rainfall rates over areas that are already sensitive due to recent rain will need to be monitored closely. The surface low will track to the east this evening and is progged to take a bit of a turn to the south later tonight. This trend should allow most of the convection to shift slowly to the south/se...but may still be focused over central PA...into Luzerne county...through this evening. Most of the instability should die down after sunset tonight...along with the main threat of severe weather. However...cannot rule out some additional training of storms and localized flooding issues into ne PA. The boundary along which the path of the low moves will sag south tonight and Wed morning and allow most of the lingering rain showers to end for a period of time. A light nw wind and cooling temperatures into the 50s will make conditions favorable for patchy fog. The east-west oriented front will shift only slightly back to the north tomorrow and another wave...although much weaker...will move west to east through PA during the day. This will allow for another chance of showers and thunderstorms, mainly over ne PA again. There is only a low chance of some storms becoming strong to severe due to the likelihood that most of the instability remaining confined south of the area. Temperatures on Wednesday will warm into the upper 60s in central NY and into the lower to mid 70s in ne PA. && .SHORT TERM /THURSDAY THROUGH FRIDAY/... Large upper low sits nearly stationary over northern Quebec just east of James Bay on Thursday morning. This will keep a WNW flow over the area. So, a short wave over the lakes with a surface cold front will dive easterly bring showers and thunderstorms to the area Thursday afternoon and continuing into Thursday night. There are some model differences on the timing but the overall scenario is agreed upon so it's a good bet that another round of rain and embedded thunder is on the way. Some weak upper ridging and a surface high pressure follow the front bringing clearing skies and dry weather for Friday. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... Low mentioned in the short term continues to wobble around eastern Quebec in the long term. This will keep a cooler than normal, deep west/northwest flow over the forecast area. Friday night into Saturday should remain mostly dry, bit with the chance of some afternoon convection. A short wave riding through in the flow will trigger more widespread convection late Saturday into Sunday with a surface front again setting up shop south of the forecast area. This will keep us cooler than normal and unsettled into Monday, but hopefully keep the heaviest rain south of the area. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... Rain showers lingering across KRME and KSYR early this afternoon...with conditions drying out to the south as the warm front lifts to the north. Still expecting clusters of thunderstorms along and south of the NY/PA border...impacting mainly KELM, KBGM and KAVP from about 21Z to 02Z at the latest. Some of the storms may produce very strong wind gusts and hail. Then, behind the convection later tonight most terminals are expected to develop fuel alternate required ceilings...and even some temporary IFR cigs or vsbys in fog before 12-13Z. Conditions will improve after 14Z with high-end MVFR and low-end VFR cigs possible before 18Z Wed. Winds will be primarily out of the south this afternoon but veer to the nw by this evening...remaining nw through the rest of the period around 5 to 10 kt. Outlook... Wednesday afternoon through Thursday night...Occasional restrictions from scattered showers and thunderstorms. Friday through Saturday...Mainly VFR. Sunday...Restrictions possible in rain showers. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...BJT NEAR TERM...BJT SHORT TERM...DGM LONG TERM...DGM AVIATION...BJT/MDP
Hazardous weather outlook, May 28, 1:54 PM EDT, 3 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 154 PM EDT Tue May 28 2019 NYZ009-016>018-036-037-291800- Northern Oneida-Seneca-Southern Cayuga-Onondaga-Madison- Southern Oneida- 154 PM EDT Tue May 28 2019 This Hazardous Weather Outlook is for central New York. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ015-022>025-044>046-055>057-062-291800- Yates-Steuben-Schuyler-Chemung-Tompkins-Cortland-Chenango-Otsego- Tioga-Broome-Delaware-Sullivan- 154 PM EDT Tue May 28 2019 This Hazardous Weather Outlook is for central New York. .DAY ONE...This Afternoon and Tonight. Isolated to scattered thunderstorms are expected this afternoon through the evening. There is a slight risk that a few storms will become severe with damaging winds, large hail, and locally heavy rainfall. An isolated tornado is also possible. Risk for severe thunderstorms will be higher for closer to the state border. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms are again possible Wednesday afternoon through evening, especially from the Twin Tiers and Catskills southward. Some storms may contain damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested this afternoon through this evening. PAZ038>040-043-044-047-048-072-291800- Bradford-Susquehanna-Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike- Southern Wayne- 154 PM EDT Tue May 28 2019 ...TORNADO WATCH 274 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast Pennsylvania. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Scattered thunderstorms are expected this afternoon through this evening. There is a slight risk that a few storms will become severe with damaging winds, large hail, and locally heavy rainfall. An isolated tornado is also possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms are again possible Wednesday afternoon through evening, especially from the Twin Tiers and Catskills southward. Some storms may contain damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested this afternoon through this evening.
In the hours before
Special weather statement, May 28, 3:52 PM EDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Binghamton NY
352 PM EDT Tue May 28 2019
NYZ024-055-PAZ038-282030-
Chemung NY-Tioga NY-Bradford PA-
352 PM EDT Tue May 28 2019
...STRONG THUNDERSTORM WILL AFFECT...SOUTHERN CHEMUNG...SOUTHWESTERN
TIOGA AND NORTHERN BRADFORD COUNTIES UNTIL 430 PM EDT...
At 351 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms over Pine City, or near West Elmira, moving east at 55
mph.
Small hail and winds in excess of 40 mph will be possible with this
storm.
Locations impacted include...
Chemung, Elmira, Southport, Big Flats, Sayre, Waverly, Athens,
Towanda, Ridgebury and Wysox.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Occasional cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Additional statements will be issued as conditions warrant.
&&
A Tornado Watch remains in effect until 1000 PM EDT for northeastern
Pennsylvania.
LAT...LON 4214 7694 4195 7614 4165 7612 4165 7616
4194 7692 4200 7692 4200 7697 4209 7697
TIME...MOT...LOC 1951Z 290DEG 47KT 4203 7688
DABSpecial weather statement, May 28, 4:09 PM EDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Binghamton NY
409 PM EDT Tue May 28 2019
NYZ022-024-PAZ038-282045-
Steuben NY-Chemung NY-Bradford PA-
409 PM EDT Tue May 28 2019
...STRONG THUNDERSTORM WILL AFFECT...SOUTHWESTERN CHEMUNG...
SOUTHEASTERN STEUBEN AND CENTRAL BRADFORD COUNTIES UNTIL 445 PM
EDT...
At 409 PM EDT, Doppler radar was tracking a strong thunderstorm near
Millerton, or 10 miles southwest of West Elmira, moving east at 50
mph.
Small hail and winds in excess of 40 mph will be possible with this
storm.
Locations impacted include...
Athens, Towanda, Caton, Ridgebury, Lindley, Wysox, Sheshequin,
Ulster, Wilmot and Orwell.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 1000 PM EDT for northeastern
Pennsylvania.
LAT...LON 4207 7712 4205 7690 4186 7613 4184 7613
4158 7632 4185 7685 4187 7691 4200 7693
4200 7718
TIME...MOT...LOC 2009Z 291DEG 45KT 4198 7701
JRKSpecial weather statement, May 28, 4:12 PM EDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Binghamton NY
412 PM EDT Tue May 28 2019
NYZ044-045-055-056-282045-
Chenango NY-Cortland NY-Tioga NY-Broome NY-
412 PM EDT Tue May 28 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT...NORTHWESTERN
BROOME...SOUTHERN CORTLAND...NORTHEASTERN TIOGA AND SOUTHERN CHENANGO
COUNTIES UNTIL 445 PM EDT...
At 411 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mc Donough to near Whitney Point to
Richford. Movement was east at 40 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Norwich, Guilford, Nanticoke, Coventry, Greene, Oxford, Berkshire,
Bainbridge, Richford and Preston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Occasional cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Additional statements will be issued as conditions warrant.
&&
LAT...LON 4251 7540 4241 7537 4239 7540 4234 7540
4221 7548 4225 7623 4231 7631 4230 7625
4236 7624 4238 7630 4240 7629 4241 7626
4243 7625 4245 7600 4254 7587 4257 7533
TIME...MOT...LOC 2011Z 272DEG 33KT 4248 7582 4237 7592 4235 7617
DABSpecial weather statement, May 28, 4:52 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Binghamton NY
452 PM EDT Tue May 28 2019
NYZ045-046-055>057-062-PAZ040-282130-
Otsego NY-Chenango NY-Tioga NY-Broome NY-Sullivan NY-Delaware NY-
Northern Wayne PA-
452 PM EDT Tue May 28 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT...SOUTHWESTERN
OTSEGO...SOUTHERN BROOME...DELAWARE...EAST CENTRAL TIOGA...NORTH
CENTRAL SULLIVAN...SOUTHERN CHENANGO AND NORTH CENTRAL WAYNE COUNTIES
UNTIL 530 PM EDT...
At 451 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Rockdale to Afton to near Union Center.
Movement was east at 50 mph.
Small hail and winds in excess of 40 mph will be possible with these
storms.
Locations impacted include...
Rockland, Maine, Sidney, Walton, Delhi, Guilford, Sanford,
Colchester, Deposit and Coventry.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 1000 PM EDT for northeastern
Pennsylvania.
LAT...LON 4215 7450 4215 7453 4212 7456 4202 7478
4197 7467 4197 7471 4190 7518 4224 7626
4231 7575 4243 7544 4223 7451 4220 7453
4217 7446
TIME...MOT...LOC 2051Z 287DEG 42KT 4238 7539 4224 7556 4218 7604
JRK/HLCLocal storm report, May 28, 5:20 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
520 PM EDT TUE MAY 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM TSTM WND DMG 2 W ROME 41.86N 76.38W
05/28/2019 BRADFORD PA 911 CALL CENTER
TREES DOWN IN THE VICINITY OF MALONEY RD. IN ROME, PA.
&&
CJPSpecial weather statement, May 28, 5:32 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Binghamton NY
532 PM EDT Tue May 28 2019
NYZ056-057-062-PAZ040-282230-
Broome NY-Sullivan NY-Delaware NY-Northern Wayne PA-
532 PM EDT Tue May 28 2019
...STRONG THUNDERSTORM WILL AFFECT...SOUTHEASTERN BROOME...
SOUTHWESTERN DELAWARE...NORTHWESTERN SULLIVAN AND NORTHERN WAYNE
COUNTIES UNTIL 630 PM EDT...
At 532 PM EDT, Doppler radar was tracking a strong thunderstorm over
Sanford, or near Deposit, moving southeast at 40 mph.
Small hail and winds in excess of 40 mph will be possible with this
storm.
Locations impacted include...
Rockland, Callicoon, Sanford, Deposit, Hancock, Windsor, Hiawatha,
Starlight, Stalker and Hazel.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 1000 PM EDT for northeastern
Pennsylvania.
LAT...LON 4191 7462 4175 7505 4197 7548 4200 7548
4200 7554 4206 7566 4219 7557
TIME...MOT...LOC 2132Z 294DEG 35KT 4208 7553
JRKThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 3:52 PM EDT | Special Weather Statement | BGM | Bradford | 38 min |
| May 28, 4:09 PM EDT | Special Weather Statement | BGM | Bradford | 36 min |
| May 28, 4:42 PM EDT | Severe Thunderstorm Warning | BGM | Bradford, Susquehanna, Wyoming | 48 min |
| May 28, 4:57 PM EDT | Tornado Warning | BGM | Bradford, Susquehanna, Wyoming | 33 min |
| May 28, 5:19 PM EDT | Tornado Warning | BGM | Bradford, Susquehanna, Wyoming | 26 min |
| May 28, 5:37 PM EDT | Tornado Warning | BGM | Wayne | 23 min |
| May 28, 5:38 PM EDT | Severe Thunderstorm Warning | BGM | Bradford, Lackawanna, Luzerne, Susquehanna, Wyoming | 37 min |
| May 28, 5:56 PM EDT | Severe Thunderstorm Warning | BGM | Bradford, Luzerne, Wyoming | 64 min |
| May 28, 6:08 PM EDT | Tornado Warning | BGM | Lackawanna, Luzerne, Wyoming | 22 min |
| May 28, 6:18 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Luzerne, Susquehanna, Wayne, Wyoming | 57 min |
| May 28, 6:19 PM EDT | Tornado Warning | BGM | Bradford, Wyoming | 41 min |
| May 28, 6:25 PM EDT | Tornado Warning | BGM | Lackawanna, Pike, Wayne | 50 min |
| May 28, 6:48 PM EDT | Flash Flood Warning | BGM | Lackawanna | 3 hr |
| May 28, 6:53 PM EDT | Areal Flood Advisory | BGM | Wyoming | 3 hr |
| May 28, 6:58 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Luzerne, Wyoming | 62 min |
| May 28, 7:04 PM EDT | Severe Thunderstorm Warning | BGM | Pike | 41 min |
| May 28, 7:10 PM EDT | Areal Flood Advisory | BGM | Pike, Wayne | 3 hr |
| May 28, 7:33 PM EDT | Tornado Warning | BGM | Lackawanna, Pike, Wayne | 23 min |
Nearby
Tornado Warnings in Pennsylvania, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.